Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
149 Doctors are Online

What's the best time of the day to take blood pressure medication?

User rating for this question
Very Good
Answered by

Pain Medicine & Palliative Care Specialist
Practicing since : 1983
Answered : 1337 Questions
whats the best time of the day to take blood pressure medication?
Posted Mon, 24 Jun 2013 in General Health
Answered by Dr. Kerry Pottinger 24 minutes later

Thank you for your query.

The timing of your blood pressure medication depends partly on your personal routine and also on the type of medication you are taking. Blood pressure tends to be slightly higher in the morning after you have woken up and lower in the evening and when you are asleep. Most blood pressure medications are designed to be taken once a day and the effect begins around one hour after taking them with maximum effect from 4 hours onwards.

Therefore, it makes sense to take your blood pressure medicines in the morning as part of your normal routine. This way you are less likely to forget a dose.

If you are thinking of altering the timing of your medicines, I would recommend discussing this with your doctor first.

I hope this has been of help to you. If you have any further questions, please do not hesitate to contact me.

Dr K A Pottinger
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor